Alert archive / New Jersey / Special Marine Warnings in 2006

Special Marine Warning 39, NWS Philadelphia/Mount Holly

June 23, 2006

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 23, 2006, 2:30 AM EDT. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2006, 2:30 AM EDT (06:30 UTC)
Expired
Jun 23, 2006, 3:00 AM EDT
In force
30 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

The radar

The Dover AFB radar (KDOX), 38 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2730 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 230630
SMWPHI
ANZ431-230700-
/O.NEW.KPHI.MA.W.0039.060623T0630Z-060623T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
230 AM EDT FRI JUN 23 2006

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  DELAWARE BAY WATERS SOUTH OF EAST POINT, NJ TO SLAUGHTER BEACH, DE 
  INCLUDING BRANDYWINE SHOAL LIGHT...BROWN SHOAL LIGHT AND FOURTEEN
  FOOT BANK LIGHT

* UNTIL 300 AM EDT

* AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS OVER BRANDYWINE
  SHOAL LIGHT...MOVING EAST AT 25 MPH.

* THIS STRONG THUNDERSTORM WILL OTHERWISE REMAIN AWAY FROM
  SIGNIFICANT COASTAL LANDMARKS OVER THE INDICATED AREA.

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

LAT...LON 3890 7504 3890 7527 3895 7528 3909 7516
      3911 7490 3906 7492 3902 7495 3897 7497
      3897 7496 3889 7500

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 23, 12:45 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 23, 12:45 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 AM EDT FRI JUN 23 2006

.UPDATE /OVERNIGHT/...
SENT OUT AN UPDATE TO SPRUCE UP SKY COVER AND POPS.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
REMNANTS OF THE MCS MOVED ACROSS OUR AREA THIS MORNING AND OFF TO
THE EAST THIS AFTERNOON. THERE WERE A FEW SHOWERS, MOST OF THEM
QUITE LIGHT. A FEW CLAPS OF THUNDER WERE HEARD, THE LARGEST STORM
DEVELOPING NEAR OCEAN CITY, NJ AROUND NOON. THE CLOUD COVER MOVED
EAST AND RAPIDLY THINNED ALLOWING PLENTY OF HEATING AND TEMPERATURES
TO RISE TO PREDICTED LEVELS. THE THUNDERSTORM ACTIVITY MOVING IN
FROM THE OHIO VALLEY WILL LIKELY DECAY INTO ANOTHER MCS LATER
TONIGHT. THE FUN BEGINS TOMORROW AS THE FRONTAL ZONE APPROACHES.
ONCE AGAIN, SPC HAS US IN A SLIGHT RISK AREA FOR SEVERE WEATHER.
DONT EXPECT AN ABUNDANCE OF SUNSHINE, BUT INSTABILITY WILL BE
HIGH AND THUNDERSTORMS WILL BECOME ACTIVE BY MID AFTERNOON. ONCE
IN THE FRONTAL ZONE, SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY
RAIN WILL OCCUR FRIDAY NIGHT INTO SATURDAY NIGHT. RAINFALL
AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THEREFORE, WE HAVE ISSUED A FLASH FLOOD WATCH FROM
NOON FRIDAY TO 5 AM SUNDAY. GUIDANCE IS INDICATING LOWER QPF
AMOUNTS SUNDAY AND SUNDAY NIGHT BUT BRING ANOTHER BATCH OF
HEAVY RAIN TO OUR AREA MONDAY INTO TUESDAY. THE WATCH MAY NEED
TO BE EXTENDED IF THIS IS CORRECT, BUT WELL HAVE PLENTY OF TIME
TO REEVALUATE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
FORECAST CONTINUES TO LOOK WET THROUGH THE EXTENDED. A STALLED
FRONTAL BOUNDARY WILL REMAIN NEAR OUR AREA WITH EMBEDDED WAVES
MOVING ALONG THE FRONT. WITH THESE WAVES MOVING THROUGH, ALONG WITH
A NUMBER OF UPPER DISTURBANCES MOVING THROUGH AS WELL, PRECIPITATION
CHANCES CONTINUE EACH DAY THROUGH THE LONG TERM FORECAST. WE WILL
KEEP THUNDERSTORMS IN THE FORECAST AS THERE MAY BE ENOUGH
INSTABILITY TO PRODUCE SOME THUNDER, THOUGH PREDICTING MORE THAN A
FEW STRONG THUNDERSTORMS THIS FAR IN ADVANCE IS A LITTLE DIFFICULT.
THE MAIN THREAT WILL MORE THAN LIKELY CONTINUE TO BE HEAVY RAINS.

&&

.AVIATION...
AS OF 230 PM, SKIES HAD CLEARED IN MOST AREAS, ALTHOUGH SOME CU AND
STRATOCU WERE POPPING UP MAINLY OVER EASTERN PA AND NRN NJ.
CONTINUED DAYTIME HEATING WILL ALLOW SOME POSSIBLE TSTMS TO FORM
LATE THIS AFTN OR EVENING AND WE HAVE INCLUDED SOME CB WITH A 4 THSD
FT CIG IN THE TAF TEMPO GROUPS SINCE THEY WILL BE HIT AND MISS WITH
MOST AREAS MISSING THEM. LATER TONIGHT, HAZE AND LIGHT FOG ARE
EXPECT TO FORM AGAIN WITH GENLY 3-5 MI VSBY ALTHOUGH SOME LOWER
VSBYS CANNOT BE RULED OUT. DENSE FOG IS NOT EXPECTED. AFTER 6Z TNGT,
ALTHOUGH THERE IS NO PCPN MENTIONED IN THE TAFS, CONVECTION LEFT
OVER FROM THE TSTMS IN THE OHIO VALLEY WILL BE HEADED EAST AND COULD
AFFECT THE AREA. FRIDAY AFTERNOON, TSTMS ARE EXPECTED TO DEVELOP.

&&

.MARINE...
WITH A FRONTAL SYSTEM EXPECTED TO BECOME STATIONARY OVER THE MIDDLE
ATLC STATES AND HIGH PRESSURE DOMINATING THE WESTERN ATLC, THE
FORECAST WATERS WILL MAINTAIN A SOUTHERLY FLOW INTO EARLY NEXT WEEK.
SEAS SHOULD GENERALLY BE 2 TO 4 FT ON THE OCEAN AND 1 TO 3 FT ON DEL
BAY (HIGHEST S) WITH WINDS GENERALLY 10 TO 20 KT. THERE IS A
CONTINUED CHANCE OF TSTMS THROUGH EARLY NEXT WEEK AND ANY TSTMS
COULD PRODUCE STRONG GUSTY WINDS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR PAZ054-055-060>062-067>071 FROM NOON
     FRIDAY TO 5 AM SUNDAY.
NJ...FLASH FLOOD WATCH FOR NJZ001-007>010-012-013-015>019 FROM NOON
     FRIDAY TO 5 AM SUNDAY.
DE...FLASH FLOOD WATCH FOR DEZ001 FROM NOON FRIDAY TO 5 AM SUNDAY.
MD...FLASH FLOOD WATCH FOR MDZ008 FROM NOON FRIDAY TO 5 AM SUNDAY.
MARINE...NONE.

&&

SHORT TERM...RPW
LONG TERM...ROBERTSON
AVIATION...RNS
MARINE...RNS
Hazardous weather outlook, Jun 22, 4:51 PM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
451 PM EDT THU JUN 22 2006

ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-231200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
451 PM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
REGION TONIGHT. THIS IS BASED ON THE THUNDERSTORM COMPLEXES IN
OHIO AND PENNSYLVANIA ARRIVING SOON ENOUGH TO AFFECT THE AREA
DURING THE FIRST HALF OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL WORK INTO THE REGION TOMORROW. THIS WILL BE ONE
MORE INGREDIENT TO AN ALREADY VOLATILE SITUATION. MORE STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT. THUS
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE AREA. IN
ADDITION FLASH FLOODING IS ALSO POSSIBLE ACROSS THE REGION. A
FLASH FLOOD WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. PLEASE REFER TO WGUS61 FOR FURTHER DETAILS. THE
FRONT IS EXPECTED TO STALL ACROSS THE REGION AND REMAIN IN PLACE
THROUGH EARLY NEXT WEEK. THIS WILL KEEP THE SHOWERS AND
THUNDERSTORMS GOING AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE MAY BE NEEDED AT TIMES THROUGH THE WEEKEND.

TFG

In the hours before

Local storm report, Jun 22, 11:13 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1113 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     READING                 40.34N 75.93W
06/22/2006                   BERKS              PA   TRAINED SPOTTER

            TREES AND WIRES DOWN COUNTYWIDE BETWEEN 1000 PM AND 1100
            PM.

1030 PM     TSTM WND DMG     COATESVILLE             39.98N 75.82W
06/22/2006                   CHESTER            PA   EMERGENCY MNGR

            NUMEROUS WIRES DOWN ACROSS THE NORTHERN HALF OF THE
            COUNTY BETWEEN 1030 PM AND 1100 PM.

&&

KRUZDLO
Local storm report, Jun 22, 11:31 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1131 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     READING                 40.34N 75.93W
06/22/2006                   BERKS              PA   TRAINED SPOTTER

            TREES AND WIRES DOWN COUNTYWIDE BETWEEN 1000 PM AND 1100
            PM.

1030 PM     TSTM WND DMG     COATESVILLE             39.98N 75.82W
06/22/2006                   CHESTER            PA   EMERGENCY MNGR

            NUMEROUS WIRES DOWN ACROSS THE NORTHERN HALF OF THE
            COUNTY BETWEEN 1030 PM AND 1100 PM.

1100 PM     TSTM WND DMG     4 SE ALLENTOWN          40.56N 75.41W
06/22/2006                   LEHIGH             PA   EMERGENCY MNGR

            TREES DOWN IN SOUTH WHITEHALL TOWNSHIP AND UPPER SAUCON
            TOWNSHIP.

&&

KRUZDLO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 5:02 PM EDTSevere Thunderstorm WarningPHIMonmouth43 min
Jun 22, 9:00 PM EDTSevere Thunderstorm WarningPHIBerks90 min
Jun 22, 10:16 PM EDTSevere Thunderstorm WarningPHIChester59 min
Jun 22, 10:23 PM EDTSevere Thunderstorm WarningPHIBerks37 min
Jun 22, 10:41 PM EDTSevere Thunderstorm WarningPHIMontgomery38 min
Jun 22, 10:56 PM EDTSevere Thunderstorm WarningPHIBucks, Lehigh25 min

Nearby

Special Marine Warnings in New Jersey, 2006Every special marine warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.